U.S. doctors online nowAsk doctors free
Saint Petersburg, FL
A 18-year-old male asked:

I drank a small amount of peppermint extract, is that bad?

2 doctor answers3 doctors weighed in
Dr. Randy Baker
Holistic Medicine 40 years experience
No though may cause: Peppermint is used as a medicinal herb. It is a natural antimicrobial and is used to reduce cramps and spasms in irritable bowel syndrome. In some people too much peppermint may cause temporary gastroesophogeal reflux (leading to a case of heartburn), so that is the worst that might happen.
Dr. Heidi Fowler
Psychiatry 25 years experience
Peppermint Oil: Ingestion of too much peppermint oil can cause nausea/ vomiting, abdominal pain. However, it for a variety of digestive issues (flatus, nausea, vomiting, cramps, loose bowel movements, heartburn, indigestion & irritable bowel syndrome).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 6, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.